Follow
Share

He said it comes and goes. Not sure about this.

This question has been closed for answers. Ask a New Question.
Thanks to all again! Have doc appt tomorrow and will be glad for some more direction.
Helpful Answer (1)
Report

Black stools CAN be an indication of blood in the stool, which in turn can be indicative of a lit of things. I'm sure some of them are minor. The point is, this is a symptom you shouldn't ignore. We aren't physicians here (at least I'm not). You need to let the doctor do some tests.
Helpful Answer (1)
Report

Ok. Thanks all of you. He is 93 next month. Got appt with doc now. No pepto bismol or iron tablet but does eat dark chocolate sometimes. A little scared that it could be so serious. Can it ever be minor?
Helpful Answer (0)
Report

Lots of Pepto can be beacuse of pain in the tummy from colon cancer. Black stool may also be from colon cancer. It can be treated successfully!
Helpful Answer (0)
Report

Suzie0101, by chance is your Dad taking a lot of Pepto-Bismoll? That can cause black stools. Same with iron tablets.
Helpful Answer (1)
Report

Depending on dads general health and age, he should probably have a colonoscopy.
Helpful Answer (0)
Report

Unless he's eating a lot of dark chocolate, follow CM's and Babalou's advice - ASAP. This could be signs of something serious; if you google "black stools" you'll find some interesting information, but will also realize how dangerous this condition can be.

Good luck and I hope this is something that's just food related.
Helpful Answer (0)
Report

Make an appointment for him right away. Get the stool sample kit from the doctor beforehand so that the doctor can have lab results to discuss at the appointment .
Helpful Answer (1)
Report

His doctor will want a stool sample. Do not ignore this symptom.
Helpful Answer (1)
Report

This question has been closed for answers. Ask a New Question.